| Model Number |
1DLMCP02 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Obstruction/Occlusion (2422); No Code Available (3191)
| Date of Event |
03/26/2007
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).(b)(6).It should be noted that the gore® dualmesh® plus biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿.
Event or Problem Description
It was reported to gore that the patient underwent open incisional hernia repair on (b)(6) 2005 whereby a gore® dualmesh® plus biomaterial was implanted.The complaint alleges that on (b)(6) 2007, an additional procedure occurred.It was reported the patient alleges the following injuries: mesh failure and additional surgery.Additional event specific information was not provided.
Additional Manufacturer Narrative
Updated results code.Conclusion code remains unchanged.
Additional Manufacturer Narrative
Added medical history.Conclusion code remains unchanged.Added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: on (b)(6) 2005: (b)(6) clinic.(b)(6), md.Office note.Developed recurrent incisional hernia.Hernia has increased in size over past year.History: incisional hernia repair (b)(6) 2003; appendectomy as a child; right herniorrhaphy about 25 years ago, left inguinal herniorrhaphy 1998, sigmoid colon resection with anastomosis 1999 for colon cancer; colonoscopy (b)(6) 2000; excision of stitch abscess (b)(6) 2002.Has occasional beer.Abdomen: normal bowel sounds; has recurrent incisional hernia upper midline incision.On (b)(6) 2005: (b)(6) hospital.(b)(6), md.Operative report.Preoperative diagnosis: recurrent incisional hernia.Postoperative diagnosis: recurrent incisional hernia.Procedure performed: recurrent incisional herniorrhaphy with mesh repair.First assistant: (b)(6), md.Second assistant: (b)(6), md.Anesthesia: general.Indications for surgery: (b)(6) is a 69-year-old caucasian male who has had a previous incisional hernia repair.The patient has had a recurrence and so therefore he is undergoing a repeat repair.Description of procedure: ¿the patient received ancef 1 gm intravenously preoperatively.He was prepped and draped in the usual manner.An incision was made over the hernia sac.Dissection was carried down to the hernia sac.The hernia sac was then sharply dissected from the surrounding tissues down to the fascia circumferentially around the opening.The sac was opened and then amputated.Examination revealed that there were several other smaller holes in the fascia and these were all connected to make one large hole.After this was completed, the dual mesh was then cut to shape and sutured in place using interrupted 0 prolene sutures.The patch was sewn underneath the fascial layer.The operative area was thoroughly irrigated.Hemostasis was complete.The incision was then injected with 0.5% marcaine with epinephrine.A jackson-pratt drain was then placed in the operative area and sutured in place using a 3-0 nylon suture.The incision was then closed in layers using a running 3-0 vicryl for the deep and superficial layers.The skin was closed with 4-0 vicryl subcuticular stitch.Steri-strips were applied.The patient tolerated the operation and returned to recovery in stable condition.¿ on (b)(6) 2005: (b)(6).Implant sticker.Gore dualmesh® plus biomaterial.Ref catalogue number: 1dlmcp02.Lot batch code: 03650018.W.L.Gore & associates.# implant 1.The records confirm a gore® dualmesh® plus biomaterial (1dlmcp02/03650018) was implanted during the procedure.On (b)(6) 2005: (b)(6), md.Pathology report.Case: (b)(4).Clinical history: hernia increased in size, history of incisional hernia repair 2003.Specimen received: hernia sac/lipoma.Gross description: submitted in formalin, labeled with the patient¿s name and ¿hernia sac¿ are irregularly pieces of lobulated yellow and hemorrhagic soft tissue measuring 9 x 6.5 x 2.5 cm in aggregate.Some of the fragments demonstrate attached fibromembranous tissue.Representative sections in 1 cassette.Microscopic description: the slides show cross sections of mature adipose tissue and fibrous tissue.Adipose tissue component shows a normal vascular pattern.Fibrous component shows a focal flat surface lined by gland mesothelial cells.Diagnosis: soft tissue, abdominal region, incisional hernia repair: fibrous hernia sac and attached benign adipose tissue.On (b)(6) 2007: (b)(6) clinic.(b)(6), md.Office note.Seen for recurrent incisional hernia.Symptomatic in that it¿s tender especially when he lifts anything.Denies any incarceration or overlying skin changes.Abdomen: soft; recurrent incisional hernia easily reducible.Discussed fact that we would need to use mesh, the risks and benefits of using mesh, and the fact that this may recur even with mesh.He understands and wishes to proceed.On (b)(6) 2007: (b)(6) clinic.(b)(6), np.Office note.Wearing abdominal belt to keep hernia from protruding.States when he has significant protrusion, there is an amount of pain associated with it.Denies any incarceration symptoms.Medications: aspirin (stopped (b)(6) 2007).Weight 234 lbs.On (b)(6) 2007: (b)(6) hospital.(b)(6), md.Operative report.Preoperative diagnosis: recurrent ventral incisional hernia.Postoperative diagnosis: recurrent ventral incisional hernia.Procedure performed: repair of ventral incisional hernia with 6 x 6 prolene soft mesh.Assistant: (b)(6), md, pgyv.Anesthesia: general.Indication: (b)(6) is a 71-year-old who presents with asymptomatic recurrent incisional hernia for repair.We have discussed the surgery and the risks, benefits, and alternatives of surgery.He understands and wishes to proceed.Procedure: ¿the patient was brought to the operating room, placed under general anesthesia, and prepped and draped sterilely with betadine solution.Midline incision was made with a #10 blade and dissection was carried down through the subcutaneous tissues using electrocautery.We encountered the hernia sac.Then we dissected flaps free superiorly, inferiorly, medially, and laterally, all with electrocautery.We carried this down to the fascia.We found 3 hernias, all in the same area; one 2 cm in size and two 1 cm hernias.We removed some old ethibond sutures and some old prolene sutures and then began our repair.We placed a 6 x 6 piece of prolene soft mesh over the top of the entire area with a good 3 cm around each side to aid our repair.We then tacked it to the surrounding fascia with interrupted 0 prolene and interrupted 0 vicryl.The area was then anesthetized with 30 ml of 0.5% sensorcaine with epinephrine solution.The umbilicus was tacked back down to the fascia with 3-0 undyed vicryl and the skin was then closed with skin clips.All sponge and needle counts were correct.He tolerated this well and was taken to recovery in stable condition.¿ on (b)(6) 2007: (b)(6).Implant sticker.Procedure: repair recurrent incisional hernia with mesh.Description of implant: prolene® soft.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: conclusion code remains unchanged h10/11: added medical record information additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: (b)(6) :[missing records: records for admission (b)(6) 06, discharge 07/19/06 including complete operative report of unknown surgery were not provided.] (b)(6) :ahs hospital.Wallace kurihara, md.Operative report.[nurse reviewer note: incomplete record].¿.Irrigated and hemostasis was complete.The subcutaneous tissue was approximated with a running 3-0 vicryl suture, the skin was closed with a 4-0 vicryl subcuticular stitch, and a dermabond dressing was applied.The patient tolerated the operation and returned to recovery in stable condition.¿ a potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® plus biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: revision date: (b)(6) 2010 (hospitalization dates unknown) (b)(6) 2010: (b)(6) hospital.(b)(6) md.Operative report.Preoperative diagnoses: small bowel obstruction.Recurrent ventral hernia.Postoperative diagnosis: small-bowel obstruction secondary to adhesions with a small ventral wall hernia.Assistant: (b)(6) md, pgyv.Anesthesia: general.Estimated blood loss: 200 ml.Findings: ¿the patient had a dense adhesion between a loop of small bowel and the dualmesh, and it seemed after this adhesion was taken down, the small-bowel obstruction was relieved with the distal small bowel which had been fairly flat filling up with fluid.The patient had a small defect between the edge of the fascia on the right and the dualmesh that probably measured about 3 to 4 cm in diameter.It seemed the easiest way to fix this defect was primarily, and this was done with figure-of-eight 0 prolene sutures.¿ procedure: ¿after anesthesia was induced, a foley catheter was inserted.The abdomen was prepped and draped.The patient had a midline incision with 2 transverse incisions.However, high up on the midline, there was no incision and it was opted to make our initial incision here to get into the peritoneal cavity.The skin and subcutaneous tissue was cut.The midline fascia was carefully incised and the peritoneal cavity entered.This, however, did not provide anywhere near enough exposure and the incision was continued downward.Almost immediately, we began to cut through both the dualmesh and the prolene.Adhesions between the anterior abdominal wall and the small bowel had to be taken down with sharp dissection.By the time we got to the lower end of the incision, most of the adhesions were lysed.The small bowel was run and a few internal adhesions were lysed proximally.Then the small bowel was run and adhesions were lysed between the distal ileum and the pelvic floor until we were around to the cecum.The cecum was palpated and felt to be normal.Hemostasis was obtained with 3-0 silk ties and the cautery.The defect between the edge of the dualmesh and the right side of the fascia in the area of the umbilicus was closed with interrupted 0 prolene figure-of-eight sutures.When hemostasis was assured, the midline fascia was closed with a combination of running #1 nylon and interrupted 0 prolene sutures.The kin was closed with a skin stapler.The patient's estimated blood loss was 200 ml.Because the peritoneal cavity was opened for a fair amount of way and the bowel obstruction was significant, it was opted to place the patient in icu overnight.He, however, was extubated.¿ a potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: (b)(6) 2001: (b)(6) hospital.(b)(6) md.Operative report.Preoperative diagnosis: lower abdominal incisional mass.Postoperative diagnosis: probable sterile stitch granuloma.Operative procedure: excision of lower abdominal incisional mass and removal of fascial suture.Indications for surgery: mr.(b)(5) is a 65-year-old caucasian male who has a small mass on the inferior part of his abdominal incision.The patient had colon cancer removed in 1999 and has developed this nodule since that time.The patient was taken to the operating room for excision.(b)(6) 2002: (b)(6) hospital.(b)(6) md.Operative report.Preoperative diagnosis: infected sutures, lower abdominal incision with abscess.Postoperative diagnosis: same.Operation performed: excision of infected tissue with abscess and sutures, lower abdominal incision.Indications for surgery: mr.(b)(6) is a 67-year-old caucasian who has had abdominal surgeries in the past.The patient has developed infected suture with abscess.He has had this previously.The patient now has additional sutures which are infected and require excision.(b)(6) 2003: (b)(6) hospital.(b)(6).Operative report.Preoperative diagnosis: incisional abdominal hernia.Postoperative diagnosis: same.Procedure performed: incisional abdominal herniorrhaphy.Surgeon: dr.(b)(6).Assistant: dr.(b)(6).Anesthesia: general.Indication: mr.(b)(6) is a 67-year-old caucasian male who had undergone a colon resection in 1999.The patient has developed an incisional hernia in the upper part of his incision.The patient was admitted for repair.Description of procedure: ¿the patient was prepped and draped in the usual manner.He was given a general anesthetic.The patient received ancef 1 gram intravenously preoperatively.An upper midline abdominal incision was made over the previous incision.Dissection was carried down to the incisional hernia.The incisional hernia was dissected free from the surrounding tissues using sharp and blunt dissection.Examination revealed three separate holes in the fascia.All three holes were then connected to make one large opening.The hernia sac was excised using bovie cautery and sent to pathology for examination.The fascial defect was then repaired using a figure-of-eight #1 prolene sutures.After the repair had been completed, the incision was injected with 0.5% marcaine with epinephrine.The operative area was thoroughly irrigated.The subcutaneous tissue was approximated with a running 3-0 vicryl suture for the deep and superficial layer.The skin was closed with skin clips.The patient tolerated the operation and returned to recovery in stable condition.¿.(b)(6) 2003: (b)(6) hospital.(b)(6).Operative report.Preoperative diagnosis: incarcerated incisional hernia.Postoperative diagnosis: same.Procedure performed: incisional herniorrhaphy, primary closure.Surgeon: dr.(b)(6).Assistant: dr.(b)(6) , pgyi.Anesthesia: general.Indications: mr.(b)(6) is a 67-year-old male with an incisional hernia.For discussion of indications for surgery, discussion of risks and benefits and alternative treatments, please see clinic dictation.Procedure: ¿the patient was brought to the operative theater and general anesthetic was administered by anesthesia personnel.The patient was prepped and draped in the usual sterile fashion.Skin was then incised midline supraumbilical over the area of the incisional hernia.Adipose tissue was dissected through using metzenbaum scissors and the hernia sac was identified.The hernia sac was opened and then dissected free of the surrounding fascia.A small hernia superiorly and inferiorly to the larger hernia was also identified.The fascia was incised between these hernias joining them to make one incision.The omentum was returned to the abdomen.The fascia was dissected free of the adipose tissue surrounding the hernia.The hernia was then closed using interrupted figure-of-eight 0 prolene sutures.The fascia was then injected with a small amount of.5% marcaine without epinephrine.The deep adipose tissue was closed with a running 3-0 vicryl suture.The skin edges were also injected with.5% marcaine without epinephrine for a total focal opacity 13 cc used for the entire case.The superficial adipose tissue was then closed with interrupted 3-0 vicryl sutures.The skin was closed with staples.The patient tolerated the procedure well.All counts were correct.The patient left the operating theater to the pacu in stable condition.¿ implant procedure: recurrent incisional herniorrhaphy with mesh repair.Implant: gore® dualmesh® plus biomaterial [1dlmcp02/03650018].Implant date: (b)(6) 2015 (hospitalization (b)(6) 2015) (b)(6) 2005: (b)(6) hospital.(b)(6), md.Operative report.Preoperative diagnosis: recurrent incisional hernia.Postoperative diagnosis: recurrent incisional hernia.Surgeon: (b)(6) md.First assistant: (b)(6) md.Second assistant: (b)(6) md.Anesthesia: general.Indications for surgery: mr.(b)(6) is a 69-year-old caucasian male who has had a previous incisional hernia repair.The patient has had a recurrence and so therefore he is undergoing a repeat repair.Description of procedure: ¿the patient received ancef 1 gm intravenously preoperatively.He was prepped and draped in the usual manner.An incision was made over the hernia sac.Dissection was carried down to the hernia sac.The hernia sac was then sharply dissected from the surrounding tissues down to the fascia circumferentially around the opening.The sac was opened and then amputated.Examination revealed that there were several other smaller holes in the fascia and these were all connected to make one large hole.After this was completed, the dual mesh was then cut to shape and sutured in place using interrupted 0 prolene sutures.The patch was sewn underneath the fascial layer.The operative area was thoroughly irrigated.Hemostasis was complete.The incision was then injected with 0.5% marcaine with epinephrine.A jackson-pratt drain was then placed in the operative area and sutured in place using a 3-0 nylon suture.The incision was then closed in layers using a running 3-0 vicryl for the deep and superficial layers.The skin was closed with 4-0 vicryl subcuticular stitch.Steri-strips were applied.The patient tolerated the operation and returned to recovery in stable condition.¿.(b)(6) 2005: (b)(6).Implant tracking log.Implant sticker.Surgeon: (b)(6).Circulator: (b)(6) [illegible], rn.Scrub: (b)(6).Procedure: repair of recurrent incisional hernia with mesh.Item#: 3955.Implant type#: 4.# implant: 1.Gore dualmesh® plus biomaterial.Ref catalogue number: 1dlmcp02.Lot batch code: 03650018.W.L.Gore & associates.The records confirm a gore® dualmesh® plus biomaterial (1dlmcp02/03650018) was implanted during the procedure.Relevant medical information: (b)(6) 2006: (b)(6) hospital.(b)(6) md.Operative report.Preoperative diagnosis: recurrent incisional hernia in 2 locations on the anterior abdominal wall.Postoperative diagnosis: recurrent incisional hernia in 2 locations on the anterior abdominal wall.Operation performed: repair of 2 recurrent incisional hernias on the anterior abdominal wall.Surgeon: (b)(6) md.First assistant: (b)(6), md, pgyv.Anesthesia: general.Indication for surgery: mr.(b)(6) is a 70-year-old caucasian male who has had a previous incisional hernia repair.The patient has developed 2 separate incisional hernias on his anterior abdominal wall.These appear to be on the lateral edges of where the mesh was placed initially.The patient was taken to the operating room for repair.Description of procedure: ¿the patient was given a general anesthetic and received ancef 1 g intravenously preoperatively.A transverse abdominal incision was made to encompass both of the incisional hernias.The right lateral incisional hernia was the larger one and the sac was dissected free from the surrounding tissues using sharp dissection.The sac was then amputated and sent to pathology.Examination during this dissection revealed a segment of small bowel that was firmly adherent to the underlying area of the sac, and this was sharply removed from the sac.During this process, there was some serosal tear.The serosal tear was closed with interrupted 3-0 silk sutures.There was no perforation of the bowel.The hernia was then closed primarily using figure-of-eight #1 prolene sutures.Next, the left lateral incisional hernia sac was dissected free.There was omentum within the sac and this was reduced.The sac was excised and sent to pathology.The opening was then closed with #1 figure-of-eight prolene sutures.The operative area was then thoroughly irrigated and hemostasis was complete.The subcutaneous tissue was approximated with a running 3-0 vicryl suture, the skin was closed with a 4-0 vicryl subcuticular stitch, and a dermabond dressing was applied.The patient tolerated the operation and returned to recovery in stable condition.¿.(b)(6) 2007: (b)(6) hospital.(b)(6) md.Operative report.Preoperative diagnosis: recurrent ventral incisional hernia.Postoperative diagnosis: recurrent ventral incisional hernia.Procedure performed: repair of ventral incisional hernia with 6 x 6 prolene soft mesh.Surgeon: (b)(6) md.Assistant: (b)(6) md, pgyv.Anesthesia: general.Indication: (b)(6) is a 71-year-old who presents with asymptomatic recurrent incisional hernia for repair.We have discussed the surgery and the risks, benefits, and alternatives of surgery.He understands and wishes to proceed.Procedure: ¿the patient was brought to the operating room, placed under general anesthesia, and prepped and draped sterilely with betadine solution.Midline incision was made with a #10 blade and dissection was carried down through the subcutaneous tissues using electrocautery.We encountered the hernia sac.Then we dissected flaps free superiorly, inferiorly, medially, and laterally, all with electrocautery.We carried this down to the fascia.We found 3 hernias, all in the same area; one 2 cm in size and two 1 cm hernias.We removed some old ethibond sutures and some old prolene sutures and then began our repair.We placed a 6 x 6 piece of prolene soft mesh over the top of the entire area with a good 3 cm around each side to aid our repair.We then tacked it to the surrounding fascia with interrupted 0 prolene and interrupted 0 vicryl.The area was then anesthetized with 30 ml of 0.5% sensorcaine with epinephrine solution.The umbilicus was tacked back down to the fascia with 3-0 undyed vicryl and the skin was then closed with skin clips.All sponge and needle counts were correct.He tolerated this well and was taken to recovery in stable condition.¿.(b)(6) 2007: (b)(6) hospital.Implant tracking log.Implant sticker.Prolene soft.(b)(6) 2010: (b)(6) hospital.(b)(6) md.Operative report.Preoperative diagnoses: small-bowel obstruction.Recurrent ventral hernia.Postoperative diagnosis: small-bowel obstruction secondary to adhesions with a small ventral wall hernia.Procedures performed: exploratory laparotomy.Lysis of adhesions.Repair of ventral wall hernia.Surgeon/performed by: (b)(6), md.Assistant: (b)(6), md, pgyv.Anesthesia: general.Estimated blood loss: 200 ml.Findings: this 74-year-old male has been followed most of the week with what was thought to be a partial small-bowel obstruction.After initially improving with an ng tube and iv fluids, his x-ray over the last 48 hours began to get worse and he developed recurrent nausea.He has had a colon resection for cancer in 1999 and had 4 hernia repairs in the past.Op notes were reviewed and 1 surgeon reports putting in a 6 x 6-inch piece of prolene mesh.Another surgeon at an earlier date had put in a dualmesh of unknown size.The patient had a dense adhesion between a loop of small bowel and the dualmesh, and it seemed after this adhesion was taken down, the small-bowel obstruction was relieved with the distal small bowel which had been fairly flat filling up with fluid.The patient had a small defect between the edge of the fascia on the right and the dualmesh that probably measured about 3 to 4 cm in diameter.It seemed the easiest way to fix this defect was primarily, and this was done with figure-of-eight 0 prolene sutures.Procedure: ¿after anesthesia was induced, a foley catheter was inserted.The abdomen was prepped and draped.The patient had a midline incision with 2 transverse incisions.However, high up on the midline, there was no incision and it was opted to make our initial incision here to get into the peritoneal cavity.The skin and subcutaneous tissue was cut.The midline fascia was carefully incised and the peritoneal cavity entered.This, however, did not provide anywhere near enough exposure and the incision was continued downward.Almost immediately, we began to cut through both the dualmesh and the prolene.Adhesions between the anterior abdominal wall and the small bowel had to be taken down with sharp dissection.By the time we got to the lower end of the incision, most of the adhesions were lysed.The small bowel was run and a few internal adhesions were lysed proximally.Then the small bowel was run and adhesions were lysed between the distal ileum and the pelvic floor until we were around to the cecum.The cecum was palpated and felt to be normal.Hemostasis was obtained with 3-0 silk ties and the cautery.The defect between the edge of the dualmesh and the right side of the fascia in the area of the umbilicus was closed with interrupted 0 prolene figure-of-eight sutures.When hemostasis was assured, the midline fascia was closed with a combination of running #1 nylon and interrupted 0 prolene sutures.The kin [sic] was closed with a skin stapler.The patient's estimated blood loss was 200 ml.Because the peritoneal cavity was opened for a fair amount of way and the bowel obstruction was significant, it was opted to place the patient in icu overnight.He, however, was extubated.¿.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: health effect impact code: f26: no health consequences or impact.H6: medical device component: g04088: membrane.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.It should be noted that the gore® dualmesh® plus biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing records verified that the lot met all pre-release specifications.Section c1: name: plus antimicrobial product coating; manufacturer/compounder: w.L.Gore & associates, inc.; lot number: 03650018.Additional manufacturer narrative: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: health effect impact code: an additional surgical procedure was necessary; f1903: device explantation.H6: medical device component: g04088: membrane.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.It should be noted that the gore® dualmesh® plus biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing records verified that the lot met all pre-release specifications.Section c1: name: plus antimicrobial product coating; manufacturer/compounder: w.L.Gore & associates, inc.; lot number: 03650018.Additional manufacturer narrative: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.